It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board


Neuropathy Board Index
Board Index > Neuropathy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


New to this board
May 26, 2012
Hi all. I am new to the "neuropathy" portion of the Health Boards but have posted to other sections.

Here is my complete history. I am telling everything since one health issue affects another in what I can take in way of medications etc.

- 1994 --- lumbar surgery; herniated discs;
- 1995 --- cervical surgery; stenosis;
- 1997 --- lumbar surgery "flatback" harrington rods;
- 2000 --- cervical surgery "kyphosis" harrington rods;
- 2003 --- diagnosed with diabetes; surgery of left leg; blood clot;
- 2005 --- spinal cord stimulator implanted;
- 2007 --- surgery pancreatic cancer;
- 2011 --- spinal cord stimulator removed

I have been having continual problems with my spine in both the cervical and lumbar areas.

In 2010 I believe I went thru an EMG and it was determined that I have "severe nerve damage in the cervical area," "servere nerve damage in lumbar region," "server arthritis in cervical area," "server arthritis in lumbar area," & "neuropathy."

Some of the symptoms that I have are as follows. Since 2003 I have had severe numbness in my left leg from the knee down to the foot area. It at times feels like the numbness gets worse. Sometimes pins and needs feeling in the foot/toes area. The numbness at times has also gone into the right foot area, pins and needles feeling as well.

I also get severe cramping in my legs always at night time while I am in bed. When I get out of bed it is extremely difficult. And when I do stand I cannot straighten my leg and have extreme difficulty in walking. I also at times get cramps muscle tightness in the foot/ankle area as well at night time as well.

I do have loss of balance at times. I have never fallen but at times when I get up from chair or bed or turn I begin to lose balance but have always caught myself.

In a recent MRI of the cervical spine it showed a weakening of the spine at the C6/7 area. And you see a narrowing on the spinal canal as well.

The neurosurgeon that I have been seeing for the past 7 years has noticed that there is a decrease neurologically. There is weakness in my hands/grip. I can also feel the weakness in my arms and legs. I feel like I am losing strength in both the arms and legs. I do get this tingling; weak feeling.

One thing I have noticed that at times in my left foot it feels that my foot becomes extrmemly tight. It feels like it is turning to stone. Not sure how else to describe it. Have told this to the doctors but no one ever has an answer as to why I get the feeling.

I do have difficulty walking any great distances or sitting for long periods of time as well.

They are afraid to touch my neck surgically. Partially because of getting to the area, thru the sternum; would be a nightmare.

I was on oxycodone and Baclofen but had difficulty breathing from the medication. I am now on Hydrocodone 7.5-750 mg. 1-1/2 tablet 4 times a day and Tizanidine a muscle relaxant. I take 2 mg tablets 3 times per day. Some times I feel it is helping but only in short spurts.

It is difficult getting thru days at times. Sleeping is difficult. Can't remember the last time that I slept straight thru the night.

Not sure what my options are at this point in time. As I stated above I have severe nerve damage and neuropathy and arthritis. It seems like my only option is to medicate myself. I have been on tons of other other medications over the years. Can't remember specically which ones at this point in time.

I feel like the doctors don't have any answers for me any more. Just give me pills seems to be the answer.

Anyone have any suggestions? I feel frustrated to say the least at this point in time. Please help I am out of ideas ..... Thanks for listening.

Allan





All times are GMT -7. The time now is 08:34 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!